Hail, Limestone
- When
- June 1, 3:41 PM CST to 3:46 PM CST
- Where
- Limestone County, 2.84 mi W of French Mill
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.770, -86.930
Nickel sized hail was reported 3 miles southeast of Athens.
Strong daytime heating and marginally unstable conditions produced isolated severe thunderstorms during the late afternoon hours. This activity was focused along a weak boundary extending from northwestern Georgia across northern Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Strong daytime heating and marginally unstable conditions produced isolated severe thunderstorms during the late afternoon hours. This activity was focused along a weak boundary extending from northwestern Georgia across northern Alabama. Limestone County was hit the hardest with minor street flooding, large hail and strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 1, 1:00 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 200 PM CDT TUE JUN 1 2010 .DISCUSSION...SPORADIC/PULSE TYPE CONVECTION CONTINUES ACROSS THE TN VALLEY THIS AFTERNOON...ALTHOUGH THIS ACTIVITY SHOULD BEGIN TO DIMINISH WITH THE ONSET OF THE EVENING HRS. OTHERWISE...THE FORECAST AREA REMAINS UNDER THE INFLUENCE OF THE SUBTROPICAL RIDGE WHICH IS TRANSLATING INTO WARM AND HUMID CONDITIONS FOR THE SE REGION. THESE MUGGY CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND PERIOD. CONVECTIVE ACTIVITY WED AFTERNOON MAY ACTUALLY TREND MORE ISOLATED THAN SCT WITH LITTLE IN THE WAY OF ANY UPPER WAVE PRESENT...BEFORE INCREASING AGAIN THU AFTERNOON AS A WEAK FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NW. WHILE THIS FRONT IS NOT XPCTED TO MOVE THROUGH THE AREA...LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE BOUNDARY MAY HELP TO AT LEAST ENHANCE PRECIP COVERAGE THROUGH FRI. HEADING INTO THE WEEKEND PERIOD...VERY WARM AND HUMID CONDITIONS LOOK TO CONTINUE FOR THE CNTRL TN VALLEY. STRONG RIDGING AT THE SFC IS XPCTED TO PERSIST ACROSS THE ERN GULF LEADING INTO THE SE REGION. IN ADDITION...ANOTHER COLD FRONT IS XPCTED TO APPROACH THE AREA FROM THE NW BY SUN...WITH COMPRESSIONAL HEATING EFFECTS INCREASING AHEAD OF THE BOUNDARY. ANY CONVECTION LOOKS TO REMAIN IN THE ISOLATED CAT WITH THE LACK OF ANY REAL FOCUS MECH FOR PRECIP. WITH GULF MOISTURE STREAMING INTO THE REGION...HEAT INDEX VALUES MAY EXCEED 100 DEGREES THIS WEEKEND...ESPECIALLY ACROSS NW AL. AS ALLUDED TO IN THE PREVIOUS DISCUSSION THIS MORNING...MERIDIONAL FLOW ALOFT IS XPCTED TO BECOME ENTRENCHED ACROSS THE ERN CONUS NEAR THE START OF THE NEW WORK WEEK. THIS LOOKS TO HELP PUSH THE COLD FRONT JUST TO THE N THROUGH THE AREA MON. WHILE THERE REMAINS SOME TIMING DIFF BETWEEN THE GLOBAL MODELS...THE GENERAL CONSENSUS CALLS FOR AT LEAST SOME ISOLATED CONVECTION DEVELOPING/CONTINUING ALONG THE FRONTAL PASSAGE. SOME SLIGHTLY DRIER AND COOLER AIR THEN LOOKS TO FILTER INTO THE FORECAST AREA BEHIND THE FRONT GOING INTO TUE. STILL CAN NOT RULE OUT A STRAY SHOWER/TSTM BEHIND THE FRONT GIVEN A LATE SPRING LIKE AIR MASS REMAINING IN PLACE ACROSS THE REGION. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 67 90 69 89 68 / 20 30 20 40 30 SHOALS 67 91 68 91 68 / 10 20 10 40 30 VINEMONT 67 88 68 89 68 / 20 30 20 40 30 FAYETTEVILLE 66 88 67 89 67 / 20 30 20 40 30 ALBERTVILLE 68 88 69 88 68 / 20 30 20 40 30 FORT PAYNE 66 88 67 88 67 / 20 30 20 40 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT TUE JUN 1 2010 ALZ001>010-016-TNZ076-096-097-020200- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 100 PM CDT TUE JUN 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON INTO THE EARLY EVENING. SOME OF THE STORMS WILL BE CAPABLE OF GUSTY WINDS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOONS...THROUGH THE PERIOD. THE STRONGER STORMS WILL BE CAPABLE OF GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. JE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1101 AM CDT TUE JUN 1 2010
ALZ007-011645-
MORGAN-
1101 AM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN COUNTY UNTIL 1145 AM
CDT...
AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HARTSELLE...MOVING EAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARTSELLE.
LEESDALE.
FALKVILLE...LACON.
COLE SPRINGS.
SOMERVILLE...EVA.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3436 8711 3437 8711 3453 8706 3448 8664
3431 8669 3431 8696
TIME...MOT...LOC 1602Z 282DEG 11KT 3442 8698
JESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT TUE JUN 1 2010
TNZ076-096-011915-
LINCOLN-MOORE-
148 PM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND CENTRAL
MOORE COUNTIES UNTIL 215 PM CDT...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHESTNUT RIDGE...OR 9 MILES WEST OF
LYNCHBURG...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED JUST TO THE WEST AND EAST...FROM
PETERSBURG TO JUST NORTHWEST OF LYNCHBURG...ALSO MOVING SOUTHEAST AT
10 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BELLEVILLE.
BOONEVILLE...MULBERRY.
LYNCHBURG...MIMOSA.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3537 8653 3537 8648 3534 8644 3534 8642
3536 8640 3536 8638 3528 8627 3513 8648
3532 8665 3535 8660 3537 8660 3539 8658
TIME...MOT...LOC 1847Z 320DEG 5KT 3532 8650
JESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
213 PM CDT TUE JUN 1 2010
TNZ076-096-097-011945-
FRANKLIN-LINCOLN-MOORE-
213 PM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...LINCOLN AND MOORE
COUNTIES UNTIL 245 PM CDT...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHESTNUT RIDGE TO
WINCHESTER TO ALTO...MOVING SOUTHEAST AT 10 MPH.
PENNY SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
BOONEVILLE.
TIMS FORD LAKE.
BELLEVILLE...LOIS.
MARBLE HILL...HARMONY.
DECHERD...WINCHESTER.
IF ON OR NEAR TIMS FORD LAKE OR WOODS RESERVOIR...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3535 8646 3534 8644 3531 8631 3538 8613
3536 8604 3529 8591 3526 8589 3523 8589
3523 8586 3518 8586 3508 8615 3519 8657
3533 8667 3535 8660 3538 8659
TIME...MOT...LOC 1911Z 331DEG 8KT 3532 8657 3523 8625
3533 8597
JESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
241 PM CDT TUE JUN 1 2010
TNZ097-012015-
FRANKLIN-
241 PM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY TENNESSEE UNTIL
315 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEXIE CROSSROADS TO
SAINT ANDREWS...MOVING SOUTHEAST AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. SOME
MINOR STREET FLOODING IS POSSIBLE.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
LEXIE CROSSROADS...COWAN.
BELVIDERE.
MAXWELL.
HUNTLAND...BEANS CREEK.
ANDERSON...SHERWOOD.
IF ON OR NEAR TIMS FORD LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT
ON THE WATER IN A THUNDERSTORM!
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3523 8589 3523 8586 3499 8587 3500 8631
3514 8630 3515 8632 3517 8630 3518 8628
3521 8631 3523 8630 3527 8589
TIME...MOT...LOC 1940Z 332DEG 12KT 3515 8631 3519 8587
JESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
331 PM CDT TUE JUN 1 2010
ALZ003-012130-
FRANKLIN-
331 PM CDT TUE JUN 1 2010
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 430 PM
CDT...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPRUCE PINE...OR 8 MILES SOUTH OF
RUSSELLVILLE...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.
PEOPLE IN EASTERN FRANKLIN COUNTY...INCLUDING THE CITIES OF SPRUCE
PINE AND PHIL CAMPBELL...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3431 8764 3431 8779 3431 8781 3443 8795
3457 8780 3457 8774 3453 8756 3443 8753
3432 8753 3430 8755
TIME...MOT...LOC 2031Z 326DEG 12KT 3438 8773
KNSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 411 PM CDT TUE JUN 1 2010 ALZ005-006-012200- LIMESTONE-MADISON- 411 PM CDT TUE JUN 1 2010 ...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES UNTIL 500 PM CDT... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TONEY TO CAPSHAW... MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN EASTERN LIMESTONE AND NORTHERN MADISON COUNTIES...INCLUDING THE CITIES OF FRENCH MILL...BETHEL...CAPSHAW...TONEY...HARVEST... MADISON...AND HUNTSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3500 8666 3475 8642 3466 8690 3501 8706 TIME...MOT...LOC 2110Z 327DEG 11KT 3492 8674 3478 8680 KNS
The Northeast Alabama radar (KHTX), 79 km away, was scanning. The volume nearest the first event began at 21:39 UTC.
2 hail, 2 lightning, 1 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Nickel sized hail was reported 3 miles southeast of Athens.
One tree and some powerlines were blown down on Highway 31 at Freeman Street.
Quarter sized hail was reported 3 miles south of Athens.
Lightning hit and destroyed a transformer at the intersection of Hwy 31 and Stewart road.
One to three inches of rainfall caused ponding over the road near the intersection of Hwy 31 and Sanderfer Rd.
Lightning struck a trailer home off of Cowford road near the Tennessee River, catching it on fire. Tragically, the mobile home was ruled a total loss after the fire was extinguished. Thankfully no residents were injured or killed during the blaze.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240507, 240511, 240510, 240516, 243352, 240513.